Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffer from urinary infection, fever. Pus cells in urine despite taking levofloxacin. What to do?

I,Suman, I ask about my wife,Piu,39. SUffered with urine infection with fever, levofloxacin and other medicines shows resistance, only amicacin inj. response but administration of levofloxacin by 750mg for 3days and then 500mg for 5days, fever stopped and after 7days of completion of levofloxacin, routine urine test shows 1-3 pus-cells and no other abonormalities. Why?
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

I have gone through your query, and I am very astonished to receive such a good query from a non-medical personnel. Although this seems to be a complicated situation, the answer is quite simple.

When a culture of the urine is conducted, a list of medicines are tested against the infection-casuing organism. Their response and intensity are calculated and reported. This is done over a duration of 48 hours (usually). Although this should be given more time to achieve a good response of the tested medication, as some medications response slowly and late, and an average response results, but not always.

This could be the case with Piu. Although the laboratory reported a resistance, your doctor chose to continue with the levofloxacin, which luckily proved to kill the infection in the given time.

I admire your inquisitiveness and interest in your wife's case. Salute!!

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor